MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.0 BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.0 BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0374
Medical Device Problem Codes Erratic or Intermittent Display (1182); No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The glidescope bflex 5.0 bronchoscope has been received by verathon but it has yet to be evaluated.Verathon continues to investigate the reported event and a supplemental report will be submitted in accordance with 21 cfr 803.56 when additional information becomes available.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Event or Problem Description
The customer reported that during a patient procedure, using a glidescope bflex 5.0 bronchoscope, the bronchoscope was producing an intermittent camera image.A delay in the procedure of an unknown duration occurred as a back-up bflex was obtained.No harm to the patient or user was reported.
 
Additional Manufacturer Narrative
The glidescope bflex 5.0 bronchoscope was returned to verathon for evaluation.The device was sent to verathon engineering canada for analysis who confirmed the "no image" issue.A known working cable and monitor were used, and no image was produced.If the signal coming from the bflex 5.0 bronchoscope was working, an image would have been seen.There is a visible kink in the wire.When the shaft is bent in one orientation, the image is restored.All other orientations do not produce an image.The shaft was severely bent, causing the camera wire assembly to break.The exact root cause cannot be determined; however, the most likely cause is that the user severely bent the glidescope bflex 5.0 bronchoscope shaft.No corrective action is required at this time.Verathon will continue to monitor for trends.

Brand Name
GLIDESCOPE BFLEX 5.0 BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
MDR Report Key11159142
Report Number9615393-2021-00003
Device Sequence Number3607557
Product Code EOQ
UDI-Device Identifier00879123006332
UDI-Public(01)00879123006332(10)FS202100(17)210522
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K183256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2021
Device Model Number0570-0374
Device Catalogue Number0570-0375
Device Lot NumberFS202100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1